MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 7MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180733
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The purpose of this mdr submission is to report the findings of the device investigation.Based on the analysis, the embolic coil is severely stretched.The finding met us regulatory reporting criteria.Initial reporter phone: (b)(6).A non-sterile deltafill18 7mm x 33cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was partially outside from the introducer.The device was inspected under microscopic magnification, and it was found that the embolic coil is severely stretched; it remains attached to the resistance heating (rh) coil and it was found still in one piece.The severely stretched condition found in the coil precluded functional testing since the coil was not able to move through the introducer.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The stretched condition observed in the coil was not originally documented in the complaint, however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.The issue documented that there was resistance between the complaint coil and the microcatheter was confirmed based on the appearance of the returned device.However, there is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization for a common iliac artery aneurysm, an angiography catheter was inserted and delivered to the lesion and two azur35 systems were used as anchoring.A microcatheter (coiling support) approached to the coil mass.A deltafill18 7mm x 33cm coil (dlf180733, 30633415) was used as the third coil but there was resistance felt between the complaint coil and the microcatheter.The complaint coil was replaced with another coil (same catalog number) and the procedure completed.There was no negative impact on the patient.A continuous flush was done.Additional information received indicated that it was not necessary to remove or replace the microcatheter.No damage was noted on the device.The device was able to move.Nothing was noted to be obstructing the microcatheter.No excessive force was applied to the device.Based on the analysis of the device received, the embolic coil is severely stretched.

Brand Name
DELTAFILL18 7MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16418852
Report Number3008114965-2023-00129
Device Sequence Number5742363
Product Code KRD
UDI-Device Identifier10886704076940
UDI-Public10886704076940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberDLF180733
Device Catalogue NumberDLF180733
Device Lot Number30633415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COILING SUPPORT.
Patient SexUnknown